My autoimmune disease made me gain weight and feel uncomfortable in my own skin
I've never had a hard time with my weight, even when I didn't exercise or watch what I ate — which was always. I modeled, won beauty pageants and even had three children and lost the weight without much work.
Now, with an autoimmune disease that requires me to take Prednisone, a medication that causes weight gain, I struggle to keep the weight off. I want to eat everything and it all seems to go right to my hips, arms and thighs.
Talk about body insecurity. I stay away from the scale until my curiosity gets the better of me and I step on, hoping what it reveals is what I want. Surprise — it doesn't!
I've never been this heavy in my life. It's something that I can live with, but I really feel uncomfortable in my own skin. I realize it's a side effect of the medication, but knowing that doesn't help me accept it. It's extremely hard to accept something that you know you can't change. I can't stop taking my meds because I'll have more of a problem to deal with than some weight gain.
I continue to practice yoga, including a more intense workout called Kundalini yoga, hoping that will help me feel more comfortable with my body.
As we get older, I know there're some things that change in our bodies. We're no longer in our twenties when things seemed so easy. Then again, we had no clue what the heck we were doing with our lives back then — most of us, at least.
I think most diets are the same: the basic message is to eat well and exercise. Sounds easy right? Unfortunately, that doesn't take into account our special circumstances that each of us have to deal with.
Be proud of who you are and your own journey in this life. Do the best you can and remember to live. Life is short, too short to be get held up on insecurity!